Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 211, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 18, 2025, 4:25 PM CDT for Jefferson County, Saint Louis County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2025, 4:25 PM CDT (21:25 UTC)
- Expired
- Sep 18, 2025, 5:00 PM CDT
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 25 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1936 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
313
WUUS53 KLSX 182125
SVRLSX
MOC099-189-182200-
/O.NEW.KLSX.SV.W.0211.250918T2125Z-250918T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
425 PM CDT Thu Sep 18 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Jefferson County in east central Missouri...
Southwestern Saint Louis County in east central Missouri...
* Until 500 PM CDT.
* At 425 PM CDT, a severe thunderstorm was located over Byrnes Mill,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and small hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Byrnes Mill, High Ridge, House Springs and Pacific around 430 PM
CDT.
Eureka around 435 PM CDT.
Other locations impacted by the severe thunderstorm include
Scotsdale and Parkdale.
This includes the following State Parks...
Route 66 State Park.
This includes Interstate 44 in Missouri between exits 261 and 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
&&
LAT...LON 3848 9072 3858 9066 3850 9044 3837 9057
3844 9074 3845 9074
TIME...MOT...LOC 2125Z 210DEG 11KT 3847 9061
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
191 follow-up statement
584
WWUS53 KLSX 182155
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
455 PM CDT Thu Sep 18 2025
MOC099-189-182205-
/O.EXP.KLSX.SV.W.0211.000000T0000Z-250918T2200Z/
Jefferson MO-Saint Louis MO-
455 PM CDT Thu Sep 18 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 5 PM CDT FOR
NORTHWESTERN JEFFERSON AND SOUTHWESTERN SAINT LOUIS COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with this thunderstorm.
&&
LAT...LON 3848 9072 3858 9066 3850 9044 3837 9057
3844 9074 3845 9074
TIME...MOT...LOC 2125Z 210DEG 11KT 3847 9061
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:31 PM CDT, 1 hour 54 minutes earlier. Its key messages:
- Thunderstorms are likely (60-70%) early tonight across central/northeast Missouri. A few of these storms may be strong to severe between 6-10 PM in central Missouri. Damaging winds is the main threat.
- Multiple subsequent rounds of showers and thunderstorms are possible this weekend through mid next week, with the best chances (50-70%) across the area Sunday/Sunday night.
Area forecast discussion, Sep 18, 2:31 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 231 PM CDT Thu Sep 18 2025 .KEY MESSAGES... - Thunderstorms are likely (60-70%) early tonight across central/northeast Missouri. A few of these storms may be strong to severe between 6-10 PM in central Missouri. Damaging winds is the main threat. - Multiple subsequent rounds of showers and thunderstorms are possible this weekend through mid next week, with the best chances (50-70%) across the area Sunday/Sunday night. && .SHORT TERM... (Through Late Friday Night) Issued at 228 PM CDT Thu Sep 18 2025 Showers and thunderstorms have just initiated across far eastern Kansas and southwest Missouri in response to a midlevel disturbance ejecting out of the south-central Plains. These storms should increase in coverage as they move northeast into parts of central Missouri by early/mid evening. A few of these storms may be strong to severe in central Missouri between 6-10 PM with damaging winds the main concern. There will be steep low- level lapse rates and high DCAPE values, so the strongest cores may be able to produce some microbursts as they collapse. By late evening, there likely will be some type of composite outflow that moves out ahead of the thunderstorms to the north and east. This should occur due to a lack of balance between the cold pool and the low-level shear. Storms behind the composite outflow should then weaken with time. This internal factor combined with weakening instability and the midlevel disturbance moving off into the Upper Midwest late tonight mean more in the way of isolated to widely scattered showers as activity moves toward the Mississippi River. Showers and thunderstorms are most likely (60-70%) across parts of central/northeast Missouri through about midnight. These areas should see at least some beneficial rainfall, with most locations seeing over a quarter inch. Those directly impacted by thunderstorms will see more, with some spots as high as 1.0-1.5" possible as supported by the 12Z HREF LPMM. Isolated showers remain possible early Friday morning across eastern Missouri and western Illinois. This activity should completely diminish by mid/late morning as the low-level jet fades. As diurnal instability climbs, additional showers and thunderstorms should redevelop by afternoon. They should develop along a southwest- northeast axis, likely along a surface trough or remnant boundary from the antecedent convection. This boundary is likely to be near or just southeast of I-44/I-55 in Missouri and Illinois respectively. Showers and storms should then drift east/northeast and weaken/exit the area by late Friday evening. Highs on Friday are expected to be on average about 5-10 degrees cooler than this afternoon due in large part cloud cover, though 850- hPa temperatures do cool about 4C as well. Readings are forecast to reach into the 80s for most, with temperatures increasing as you head further east. Gosselin && .LONG TERM... (Saturday through Next Thursday) Issued at 228 PM CDT Thu Sep 18 2025 (Saturday - Sunday Night) There remains quite a bit of ambiguity with respect to convective trends this weekend. The key remains trying to time individual disturbances within the quasi-zonal flow aloft. That is very difficult, even within 72 hours. Multiple rounds of showers and thunderstorms remain possible this weekend. Ensemble guidance is hitting the Sunday afternoon/evening time frame hardest with respect to the probabilities for measurable precipitation (60-70% on the LREF). Saturday morning conversely is the most likely time to be completely dry, with only 10-20% of members showing measurable rainfall. The likelihood that Saturday morning is dry makes a lot of sense with rising mid/upper level heights behind Friday's disturbance. I am a bit more leery on the high PoPs Sunday afternoon/evening, in large part due to timing/track differences with another midlevel disturbance, but also the possibility of overnight convection late Saturday night into Sunday morning. There is a signal from deterministic guidance of fairly widespread convection during this time period, but vary widely with the location. This round of convection will have at least some ramifications on Sunday as well. (Monday - Next Thursday) Models show a midlevel shortwave trough digging into the northern Rockies on Monday and becoming cutoff from the mean flow. The overall signal for a cutoff mid/upper level low forming early next week remains high. The most recent cluster analysis of the 500-hPa height pattern now shows a cutoff low explicitly in 3 of the 4 clusters (~80% of LREF members). The big question remains where and there is still a lot of spread. One cluster cuts it off more in the Rocky Mountains while the other two are in the middle of the US. A position to the west/southwest of the area would have the potential to produce quite a bit of widespread beneficial rainfall as deep Gulf moisture would brought north and remain potentially over the area for several days. Mean total rainfall from the grand ensemble is 1.25-1.75" of rain, but the 90th percentile jumps to 2.50-3.00". Given the ongoing dryness/drought any widespread rain should be very beneficial and there is the possibility that this occurs early/mid next week. The caution is that these cutoff lows are notoriously difficult to predict, in terms of where they first cutoff, but also how they evolve with time as internal dynamics (Fujiwhara effect) play an outsized role. There definitely is still a chance that either the midlevel low does not cut off and is more progressive, or cuts off to our east. Either of those two scenarios would not produce that much rain. The 10th percentile of the LREF shows this lower end rainfall potential well, showing only about 0.25-0.50" of total rain through next Thursday. Gosselin && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1222 PM CDT Thu Sep 18 2025 Showers and thunderstorms are expected to develop by late afternoon and move into central Missouri by early evening. Brief downpours and gusty winds are the main threats to KCOU/KJEF through about 0300 UTC Friday. The storms should weaken as they move northeast toward KUIN. There is enough uncertainty for the metro terminals to leave them completely dry for now, but there could be some shower activity around overnight tonight into early Friday morning. Winds are expected to be mainly light/variable, outside of any influences from thunderstorms. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Sep 18, 2:33 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 233 PM CDT Thu Sep 18 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 233 PM CDT Thu Sep 18 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Showers and thunderstorms are expected across parts of the area tonight. A few of these storms may be strong to severe in central Missouri between 6 and 10 PM. Damaging wind gusts are the main threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a chance of thunderstorms across the area each day Friday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Gosselin
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.